Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 26, 2013, 12:11 AM CST for DeKalb County, Jackson County, Alabama; Franklin County, Tennessee. It took effect at Feb 26, 2013, 2:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2013, 12:11 AM CST (06:11 UTC)
- In effect from
- Feb 26, 2013, 2:00 AM CST
- Expired
- Feb 26, 2013, 6:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties DeKalb County, AL, Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 18 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
043 WWUS74 KHUN 260611 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1211 AM CST TUE FEB 26 2013 ALZ009-010-TNZ097-261200- /O.UPG.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/ /O.NEW.KHUN.HW.W.0001.130226T0611Z-130226T0800Z/ /O.NEW.KHUN.WI.Y.0005.130226T0800Z-130226T1200Z/ JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...WINCHESTER 1211 AM CST TUE FEB 26 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST EARLY THIS MORNING. A WIND ADVISORY IS IN EFFECT UNTIL 6 AM CST. * TIMING AND AREAS AFFECTED...HIGH WINDS ARE EXPECTED THROUGH AROUND 2 AM. GUSTY WINDS WILL PERSIST THROUGH AROUND 6 AM CST. * WINDS...SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 55 MPH. HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. THESE WINDS WILL SUBSIDE TO 20 TO 30 MPH AFTER 2 AM CST. * IMPACTS...TREES MAY BE KNOCKED DOWN. MOTORISTS SHOULD BE VERY CAUTIOUS ON ROADWAYS WITH OVERHANGING OR NEARBY TREES. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY OVER HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ALZ001>008-016-TNZ076-096-261200- /O.CON.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...CULLMAN...LYNCHBURG...FAYETTEVILLE 1211 AM CST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST... * TIMING AND AREAS AFFECTED...THIS EVENING AND OVERNIGHT OVER ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...SOUTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 40 MPH. HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY OVER HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ KULA
1 follow-up statement
452 WWUS74 KHUN 260754 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 154 AM CST TUE FEB 26 2013 ...WINDS DIMINISHING BUT WILL REMAIN QUITE GUSTY THROUGH SUNRISE... ALZ009-010-TNZ097-261200- /O.EXP.KHUN.HW.W.0001.000000T0000Z-130226T0800Z/ /O.CON.KHUN.WI.Y.0005.130226T0800Z-130226T1200Z/ JACKSON-DEKALB-FRANKLIN TN- INCLUDING THE CITIES OF...SCOTTSBORO...FORT PAYNE...WINCHESTER 154 AM CST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING WILL EXPIRE AT 2 AM CST EARLY THIS MORNING... * TIMING AND AREAS AFFECTED...GUSTY EAST TO SOUTHEAST WINDS WILL PERSIST THROUGH SUNRISE FOR ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS AROUND 35 TO 40 MPH ARE EXPECTED . HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY OVER HIGHER ELEVATIONS. MOTORISTS SHOULD ALSO USE EXTRA CAUTION AS SOME TREES OR LIMBS MAY HAVE BEEN KNOCKED DOWN ONTO ROADWAYS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ ALZ001>008-016-TNZ076-096-261200- /O.CON.KHUN.WI.Y.0004.000000T0000Z-130226T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...CULLMAN...LYNCHBURG...FAYETTEVILLE 154 AM CST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING AND AREAS AFFECTED...GUSTY EAST TO SOUTHEAST WINDS WILL PERSIST THROUGH SUNRISE FOR ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...EAST TO SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS AROUND 35 TO 40 MPH ARE EXPECTED . HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DRIVING MAY BE DIFFICULT IN HIGH PROFILE VEHICLES... ESPECIALLY OVER HIGHER ELEVATIONS. MOTORISTS SHOULD ALSO USE EXTRA CAUTION AS SOME TREES OR LIMBS MAY HAVE BEEN KNOCKED DOWN ONTO ROADWAYS OVERNIGHT. && $$ KULA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:46 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 25, 10:46 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1046 PM CST MON FEB 25 2013 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 854 PM CST MON FEB 25 2013/ SFC LOW HAS MOVED INTO WRN MS WITH CDFNT STRETCHING ALONG THE MS RIVER AND A WARM FRONT ALONG THE GULF COAST. AT 5H...THE CLOSED LOW WAS OVER NERN TX. AS THIS STRONG STORM SYSTEM HEADS NE OVERNIGHT...THE CHC OF SHRA...ALONG WITH A FEW STORMS...WILL INCREASE IN COVERAGE. NO SEVERE WX IS EXPECTED OVERNIGHT BUT GUSTY WINDS/LOCALIZED HVY RAIN WILL BE POSSIBLE IN ANY STORMS THAT WOULD DEVELOP. A GOOD PRESSURE GRADIENT DUE TO THE SFC LOW WILL PRODUCE SOME WIND GUSTS TO ARND 40 MPH ACROSS THE CWA. SINCE 8H WINDS ARE PROGGED TO REACH 60/65 KTS BETWEEN MIDNIGHT AND 12Z TUESDAY AND HSV CURRENTLY HAD A 35 MPH GUST AT THE AIRPORT...WILL KEEP WIND ADVISORY GOING UNTIL 6 AM TUESDAY MRNG. 07 && .AVIATION... FOR 06Z TAFS...SFC LOW HAS MOVED INTO EXTREME SWRN TN WITH CDFNT STILL ALONG THE MS RIVER. MAINLY LIGHT SHRA ACTIVITY HAS SPREAD ACROSS THE CWA...AHEAD OF THE SFC LOW/CDFNT. THE MAIN WX CONCERN TONIGHT WILL BE THE GRADIENT WINDS ASSOCIATED WITH THE PREVIOUSLY MENTIONED SFC LOW. SUSTAINED WINDS 20 TO 25 KTS WITH GUSTS TO ARND 40 KTS WILL BE POSSIBLE AT BOTH TAF SITES FROM 06Z UNTIL ARND 12Z. WINDS WILL SLOWLY DIMINISH SOMEWHAT ON TUESDAY MRNG/AFTN. THE BEST CHC OF PCPN WILL ALSO BE BETWEEN 06Z AND 12Z. THE CDFNT WILL MOVE OUT OF THE TAF SITES BY 15Z. MVFR CONDITIONS ARE POSSIBLE THRU 18Z...AFTER 18Z EXPECT VFR WITH OCCASIONAL MVFR CONDITIONS FOR THE REMAINDER OF THE FCST. 07 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR ALZ001>010-016. TN...WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 25, 7:27 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 727 PM CST MON FEB 25 2013 ALZ001>010-016-TNZ076-096-097-261100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 727 PM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH THE TENNESSEE VALLEY OVERNIGHT WITH SHOWERS AND A FEW THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED BUT STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME STORMS. OUTSIDE OF THUNDERSTORMS...EXPECT WINDY CONDITIONS WITH SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH. IN HIGHER TERRAIN WIND GUSTS COULD BE HIGHER. A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE TONIGHT THROUGH 6 AM CST TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE COULD BE A FEW THUNDERSTORMS EARLY TUESDAY MORNING ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS THE COLD FRONT EXITS THE REGION. SNOW SHOWERS WILL BE POSSIBLE SATURDAY AS AN UPPER LEVEL SYSTEM CLIPS THE AREA FROM THE NORTH. LITTLE TO NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 11:50 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 PM CST MON FEB 25 2013
ALZ006-007-016-260630-
CULLMAN AL-MADISON AL-MORGAN AL-
1150 PM CST MON FEB 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN...MADISON
AND EASTERN MORGAN COUNTIES UNTIL 1230 AM CST...
AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING STRONG THUNDERSTORM NEAR CULLMAN...MOVING NORTH
AT 60 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CULLMAN...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...NEW MARKET...FAIRVIEW...EVA...TRIANA...SOUTH
VINEMONT AND SOMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3414 8694 3499 8664 3499 8638 3497 8631
3450 8653 3454 8655 3442 8657 3408 8673
TIME...MOT...LOC 0548Z 198DEG 63KT 3419 8681
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 11:50 PM CST | Special Weather Statement | HUN | Cullman, Madison | 40 min |
| Feb 26, 12:11 AM CST | High Wind Warning | HUN | DeKalb, Jackson | 109 min |
Nearby
Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.